Research Repository

Singularities in Bairstow’s method

Sofo, Anthony and Glasson, Alan (2010) Singularities in Bairstow’s method. Gazette of the Australian Mathematical Society, 37 (2). pp. 93-100. ISSN 0311-0729 (print) 1326-2297 (online)

Full text for this resource is not available from the Research Repository.

Abstract

It is shown that the nature and location of points at which Bairstow’s method becomes undefined depend on elementary properties of the polynomial to which it is applied. Examples are given that illustrate the dynamics of Bairstow’s method when a singularity occurs at a solution point, and a linear convergence rate is proved for polynomials with a repeated irreducible quadratic factor.

Item Type: Article
Uncontrolled Keywords: ResPubID19902, Bairstow’s method, polynomial, singularity, linear convergence rate, quadratic factor
Subjects: Faculty/School/Research Centre/Department > VU College
FOR Classification > 0102 Applied Mathematics
SEO Classification > 970101 Expanding Knowledge in the Mathematical Sciences
Depositing User: VUIR
Date Deposited: 20 Jun 2012 01:02
Last Modified: 20 Jun 2012 01:02
URI: http://vuir.vu.edu.au/id/eprint/7421
ePrint Statistics: View download statistics for this item

Repository staff only

View Item View Item

Search Google Scholar